Alert archive / Oregon / Gale Warnings in 2014

Gale Warning 17, NWS Medford, OR

March 29, 2014

NWS Medford, OR issued this gale warning at Mar 29, 2014, 2:36 AM PDT. It took effect at Mar 29, 2014, 5:00 AM PDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 29, 2014, 2:36 AM PDT (09:36 UTC)
In effect from
Mar 29, 2014, 5:00 AM PDT
Expired
Mar 29, 2014, 3:39 PM PDT
In force
11 hr
Issued by
NWS Medford, OR

The text

As transmitted, in the capitals the NWS used until 2016.

746 
WHUS76 KMFR 290936
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
236 AM PDT SAT MAR 29 2014

PZZ356-370-376-300000-
/O.EXT.KMFR.SW.Y.0039.000000T0000Z-140331T0600Z/
/O.NEW.KMFR.GL.W.0017.140329T1200Z-140330T0000Z/
/O.EXT.KMFR.SI.Y.0043.140329T1200Z-140330T0000Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
236 AM PDT SAT MAR 29 2014

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
11 PM PDT SUNDAY...
...GALE WARNING IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON...
...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 5 PM PDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. THE
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL
11 PM PDT SUNDAY. THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN
EFFECT UNTIL 5 PM PDT THIS AFTERNOON. 

* WINDS: SOUTH INCREASING TO 25 TO 35 KT THIS MORNING...THEN
  DIMINISH AGAIN LATE THIS AFTERNOON.

* SEAS: A HEAVY WEST SWELL WILL MOVE IN. THIS IN COMBINATION WITH
  ANOTHER ROUND OF SOUTH WIND...SEAS WILL BUILD TO 14 TO 16 FEET
  WITH A DOMINANT PERIOD OF 13 SECONDS. SEAS WILL GRADUALLY SUBSIDE
  SATURDAY NIGHT INTO SUNDAY.

* AREAS AFFECTED: THE STRONGEST WINDS AND HEAVIEST SEAS WILL
  OCCUR FROM AROUND CAPE BLANCO NORTH. 

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ350-300000-
/O.EXT.KMFR.SW.Y.0036.000000T0000Z-140331T0600Z/
/O.NEW.KMFR.GL.W.0017.140329T1200Z-140330T0000Z/
/O.EXT.KMFR.SI.Y.0043.140329T1200Z-140330T0000Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
236 AM PDT SAT MAR 29 2014

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
11 PM PDT SUNDAY...
...GALE WARNING IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON...
...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 5 PM PDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. THE
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL
11 PM PDT SUNDAY. THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN
EFFECT UNTIL 5 PM PDT THIS AFTERNOON. 

* WINDS: SOUTH INCREASING TO 25 TO 35 KT THIS MORNING...THEN
  DIMINISH AGAIN LATE THIS AFTERNOON.

* SEAS: A HEAVY WEST SWELL WILL INCREASE THIS MORNING. THIS IN
  COMBINATION WITH ANOTHER ROUND OF SOUTH WINDS...SEAS WILL BUILD
  TO 14 TO 16 FEET WITH A DOMINANT PERIOD OF 13 SECONDS. SEAS WILL
  GRADUALLY SUBSIDE TONIGHT INTO SUNDAY.

* AREAS AFFECTED: THE STRONGEST WINDS AND HEAVIEST SEAS WILL BE
  BETWEEN 5 AND 10 NM FROM SHORE.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR
1 follow-up statement
551 
WHUS76 KMFR 292239
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
339 PM PDT SAT MAR 29 2014

PZZ370-301200-
/O.CAN.KMFR.GL.W.0017.000000T0000Z-140330T0000Z/
/O.EXT.KMFR.SI.Y.0043.000000T0000Z-140330T0300Z/
/O.EXT.KMFR.SW.Y.0039.000000T0000Z-140331T0000Z/
/O.NEW.KMFR.SI.Y.0044.140330T2100Z-140331T0000Z/
/O.NEW.KMFR.GL.A.0012.140331T0000Z-140331T1600Z/
/O.NEW.KMFR.SE.A.0011.140331T0000Z-140401T0000Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
339 PM PDT SAT MAR 29 2014

...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 8 PM PDT
THIS EVENING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
5 PM PDT SUNDAY...
...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 2 PM TO 5 PM PDT
SUNDAY...
...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY
MORNING...
...HAZARDOUS SEAS WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
MONDAY AFTERNOON...
...GALE WARNING IS DOWNGRADED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 2 PM TO 5 PM PDT
SUNDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN
EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING. IN
ADDITION...A HAZARDOUS SEAS WATCH HAS BEEN ISSUED. THIS HAZARDOUS
SEAS WATCH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY
AFTERNOON. THE GALE WARNING HAS BEEN DOWNGRADED. THE SMALL CRAFT ADVISORY
FOR WINDS IS NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING. THE SMALL
CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 5 PM PDT
SUNDAY.

* WINDS: SOUTHWEST 20 TO 25 KT THIS EVENING...THEN DIMINISHING TO
  WEST 15 KT LATE TONIGHT. WINDS WILL BEGIN TO INCREASE AND BACK
  TO SOUTH LATE SUNDAY MORNING WITH GALES LIKELY SUNDAY AFTERNOON
  INTO MONDAY MORNING.

* SEAS: DOMINATED BY A HIGH WEST SWELL OF 13 FT AT 13 SECONDS INTO
  SUNDAY MORNING THEN SWELL WILL DIMINISH BUT ANOTHER ROUND OF
  STRONG SOUTH WINDS WILL INCREASE WITH SHORT PERIOD SEAS BECOMING
  HAZARDOUS SUNDAY EVENING AND CONTINUING INTO MONDAY MORNING.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS
HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR
LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ376-301200-
/O.CAN.KMFR.GL.W.0017.000000T0000Z-140330T0000Z/
/O.CAN.KMFR.SI.Y.0043.000000T0000Z-140330T0000Z/
/O.EXT.KMFR.SW.Y.0039.000000T0000Z-140331T0000Z/
/O.NEW.KMFR.SI.Y.0044.140330T2100Z-140331T0000Z/
/O.NEW.KMFR.GL.A.0012.140331T0000Z-140331T1600Z/
/O.NEW.KMFR.SE.A.0011.140331T0000Z-140401T0000Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
339 PM PDT SAT MAR 29 2014

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
5 PM PDT SUNDAY...
...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 2 PM TO 5 PM PDT
SUNDAY...
...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY
MORNING...
...HAZARDOUS SEAS WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
MONDAY AFTERNOON...
...GALE WARNING IS CANCELLED...
...SMALL CRAFT ADVISORY FOR WINDS IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 2 PM TO 5 PM PDT
SUNDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN
EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING. IN
ADDITION...A HAZARDOUS SEAS WATCH HAS BEEN ISSUED. THIS HAZARDOUS
SEAS WATCH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY
AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. THE SMALL CRAFT
ADVISORY FOR WINDS HAS BEEN CANCELLED. THE SMALL CRAFT ADVISORY
FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 5 PM PDT SUNDAY. 

* WINDS: SOUTHWEST 15 TO 20 KT THIS EVENING AND DIMINISHING
  OVERNIGHT. WINDS WILL THEN INCREASE AND BACK TO SOUTH LATE
  SUNDAY MORNING WITH GALES LIKELY SUNDAY AFTERNOON INTO MONDAY
  MORNING.

* SEAS: DOMINATED BY A HIGH WEST SWELL OF 13 FT AT 13 SECONDS INTO
  SUNDAY MORNING THEN SWELL WILL DIMINISH BUT ANOTHER ROUND OF
  STRONG SOUTH WINDS WILL INCREASE WITH SHORT PERIOD SEAS BECOMING
  HAZARDOUS SUNDAY EVENING AND CONTINUING INTO MONDAY MORNING.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS
HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR
LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ356-301200-
/O.CAN.KMFR.GL.W.0017.000000T0000Z-140330T0000Z/
/O.CAN.KMFR.SI.Y.0043.000000T0000Z-140330T0000Z/
/O.EXT.KMFR.SW.Y.0039.000000T0000Z-140331T0000Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
339 PM PDT SAT MAR 29 2014

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
5 PM PDT SUNDAY...
...GALE WARNING IS CANCELLED...
...SMALL CRAFT ADVISORY FOR WINDS IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE GALE
WARNING. THE SMALL CRAFT ADVISORY FOR WINDS HAS BEEN CANCELLED.
THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT
UNTIL 5 PM PDT SUNDAY. 

* WINDS: SOUTH WINDS ON SUNDAY WILL INCREASE AND LIKELY APPROACH
  SMALL CRAFT ADVISORY LEVELS SUNDAY AFTERNOON INTO MONDAY
  MORNING.

* SEAS: A HIGH AND STEEP WEST SWELL OF 13 FT AT 13 SECONDS WILL
  SLOWLY SUBSIDE INTO SUNDAY. BUT, ANOTHER ROUND OF INCREASING
  SOUTH WINDS ON SUNDAY WILL KEEP THE SEAS HAZARDOUS TO SMALL
  CRAFT INTO SUNDAY EVENING AND LIKELY THROUGH MONDAY.

* AREAS AFFECTED: THE STRONGEST WINDS AND HEAVIEST SEAS WILL OCCUR
  BEYOND 5 NM FROM SHORE AND NORTH OF GOLD BEACH.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

PZZ350-301200-
/O.CAN.KMFR.GL.W.0017.000000T0000Z-140330T0000Z/
/O.CAN.KMFR.SI.Y.0043.000000T0000Z-140330T0000Z/
/O.EXT.KMFR.SW.Y.0036.000000T0000Z-140331T0000Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
339 PM PDT SAT MAR 29 2014

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
5 PM PDT SUNDAY...
...GALE WARNING IS CANCELLED...
...SMALL CRAFT ADVISORY FOR WINDS IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE GALE
WARNING. THE SMALL CRAFT ADVISORY FOR WINDS HAS BEEN CANCELLED.
THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT
UNTIL 5 PM PDT SUNDAY. 

* WINDS: SOUTH WINDS ON SUNDAY WILL INCREASE AND LIKELY APPROACH
  SMALL CRAFT ADVISORY LEVELS SUNDAY AFTERNOON INTO MONDAY
  MORNING.

* SEAS: A HIGH AND STEEP WEST SWELL OF 13 FT AT 13 SECONDS WILL
  SLOWLY SUBSIDE INTO SUNDAY. BUT, ANOTHER ROUND OF INCREASING
  SOUTH WINDS ON SUNDAY WILL KEEP THE SEAS HAZARDOUS TO SMALL
  CRAFT INTO SUNDAY EVENING AND LIKELY THROUGH MONDAY.

* AREAS AFFECTED: THE STRONGEST WINDS AND HEAVIEST SEAS WILL OCCUR
  BEYOND 5 NM FROM SHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$
DW

HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Mar 28, 7:56 PM PDT, 6 hours 40 minutes earlier.

Area forecast discussion, Mar 28, 7:56 PM PDT, 6 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
756 PM PDT FRI MAR 28 2014

.DISCUSSION...WIDESPREAD PRECIPITATION IS AFFECTING SW OREGON
AND NORTHERN CALIFORNIA TONIGHT...COURTESY OF A MOISTURE PLUME AND
COLD FRONT MOVING THROUGH THE REGION. EVERYBODY IS PARTAKING IN
THE RAINFALL THIS EVENING...AS 6-HOUR PRECIPITATION TOTALS RANGE
FROM ABOUT A HALF INCH IN MEDFORD TO AN INCH AT THE COAST RANGE.
THE EAST SIDE WILL GET THEIR SHARE AS WELL TONIGHT...WITH A
QUARTER TO A HALF INCH OF PRECIPITATION EXPECTED IN MOST PLACES. A
HYDROLOGIC OUTLOOK AT ESFMFR HIGHLIGHTS THE RIVER RISES THAT
CONTINUE TONIGHT DUE TO THE SIGNIFICANT RAINFALL.

TEMPERATURES ARE FALLING BEHIND THE FRONT...AND THIS WILL BRING
SUBSTANTIAL SNOWFALL TO AREAS ABOVE 5000 FEET. THE LAST DAYLIGHT
WEBCAM IMAGES AT DIAMOND LAKE SHOWED THE TRANSITION FROM RAIN TO
SNOW WITH 33 DEGREES BEING REPORTED THERE. A WINTER WEATHER ADVISORY
FOR THE CASCADES ABOVE 5000 FEET AT WSWMFR SUGGESTS HIGH SNOWFALL
RATES TONIGHT...RESULTING IN PASSES LIKE LAKE OF THE WOODS ON 140 TO
HIGHWAY 62 NEAR CRATER LAKE BECOMING SNOW COVERED AND CREATING
DIFFICULT TRAVEL CONDITIONS.  SOME SNOW IS LIKELY TOO ALONG HIGHWAY
97 EAST OF THE CASCADES...BUT THIS SHOULD BE LIMITED TO A FEW INCHES
BECAUSE BY THE TIME TEMPERATURES COOL OFF ENOUGH FOR ACCUMULATING
SNOWFALL...PRECIPITATION WILL BE WINDING DOWN.

AN UNSTABLE AIR MASS IS OVER THE FORECAST AREA TOMORROW AND THIS
WILL MAINTAIN SHOWERS AND COOL TEMPERATURES ACROSS THE AREA. LIFTED
INDICES DROP TO BELOW ZERO AND 500MB TEMPERATURES DIP TO -28C...SO
THUNDERSTORMS ARE POSSIBLE TOMORROW. SMALL HAIL WILL LIKELY
ACCOMPANY ANY THUNDERSTORMS THAT FORM...SO TRAVELERS SHOULD BE
PREPARED FOR EXTRA SLICK ROADS WHEN THUNDERSTORMS HIT AS HAIL COULD
COVER THE ROADS.  ADDITIONALLY...GROWERS WITH COOL SEASON RECENTLY
PLANTED VEGETABLE SEEDLINGS SHOULD TAKE NOTE AND MAY WANT TO COVER
THEM.

UNSETTLED WEATHER CONTINUES IN GENERAL FOR THE NEXT WEEK OR SO...AND
THESE RAINS...AND POTENTIAL HIGH ELEVATION SNOWS...COULD HELP
DROUGHT CONDITIONS IN THE AREA.

PLEASE SEE THE PREVIOUS DISCUSSION BELOW FOR MORE DETAILS ON THE
CONTINUED ACTIVE WEATHER PATTERN.

&&

.AVIATION...BASED ON THE 29/00Z TAF CYCLE...FROM THE CASCADES
WEST...AREAS OF MVFR CIGS WITH ISOLD IFR CIGS/VSBYS WITH HIGHER
TERRAIN OBSCURED WILL PERSIST THROUGH SATURDAY...THOUGH THERE MAY BE
A BREIF PERIOD OF IMPROVEMENT FROM MID-MORNING SATURDAY INTO
SATURDAY AFTERNOON.  EAST OF THE CASCADES...MOSTLY VFR CONDTIONS
WILL PREVAIL...BUT THERE WILL BE LOCAL MVFR CIGS WITH AREAS OF
HIGHER TERRAIN OBSCURED.

&&

.MARINE...ONE FRONT MOVED ONSHORE THIS AFTERNOON AND ANOTHER FRONT
WILL MOVE THROUGH THE AREA SATURDAY...WHICH WILL BRING SMALL CRAFT
ADVISORY WINDS TO THE AREA. HEAVY WEST SWELL WILL DEVELOP
TONIGHT...THEN SUBSIDE SATURDAY NIGHT INTO SUNDAY. STEEP SEAS WILL
PERSIST AS STILL ANOTHER FRONT WILL MOVE ONSHORE SUNDAY NIGHT INTO
MONDAY WITH ANOTHER ROUND OF SMALL CRAFT ADVISORY WINDS. ANOTHER
ROUND OF MODERATE WEST SWELL WILL MOVE THROUGH MONDAY NIGHT INTO
TUESDAY. LOW PRESSURE WILL REMAIN OFFSHORE TUESDAY...THEN HIGH
PRESSURE WILL BUILD WEDNESDAY.

&&

.PREV DISCUSSION... /ISSUED 324 PM PDT FRI MAR 28 2014/

DISCUSSION...AN ACTIVE WEATHER PATTERN REMAINS IN PLACE WITH
SYSTEM AFTER SYSTEM CYCLING THROUGH THE REGION THROUGH MUCH OF
NEXT WEEK. TODAY'S SYSTEM HUNG A LITTLE BIT LONGER AT THE COAST
THAN THE MODELS JUST THIS MORNING INDICATED...WITH THE SYSTEM
STRENGTHENING AS A RESULT. THIS STRENGTHENING RESULTED IN STRONGER
WINDS SOUTH OF BLANCO AHEAD OF THE FRONT AND HAVE ISSUED A HIGH
WIND WARNING FOR THAT AREA. THIS SYSTEM HAS A GOOD TROPICAL TAP
BUT THE SYSTEM SHOULD PROGRESS QUICKLY AND NOT HAVE MUCH OF AN
EFFECT OTHER THAN SOME RAPID RISES IN STREAMS AND CREEKS AND A
QUICK BUMP IN RIVER STAGES THAT DO NOT LOOK TO REACH FLOODING.
ANOTHER SHORTWAVE MOVES THROUGH SATURDAY WITH STRONG ONSHORE FLOW
IN A COOL AIR MASS...CONTINUING SHOWERS UNTIL THE FLOW TURNS
SOUTHERLY AHEAD OF THE NEXT FRONT THAT MOVES ONSHORE MONDAY
MORNING. THE CLOSED UPPER LEVEL THAT BRINGS THIS FRONT IN SLOWLY
MIGRATES SOUTH AND INTO THE CENTRAL CA COAST BY TUESDAY
MORNING...WITH SHORT WAVES ROTATING AROUND IT...EACH BRINGING
ROUND AFTER ROUND OF SHOWERS THROUGH THE REGION THROUGH THE TIME
FRAME.

LONG TERM...LONG TERM...TUESDAY THROUGH FRIDAY NIGHT.

THE 12Z ECMWF AND GFS MODELS ARE IN GOOD AGREEMENT THROUGH WEDNESDAY.
A DEEP AND COLD CLOSED UPPER LEVEL LOW IS FORECAST TO BE AROUND 100
TO 150 NAUTICAL MILES OFFSHORE FROM SOUTHERN OREGON EARLY TUESDAY
MORNING THEN MOVE SOUTHEAST INTO NORTHERN CALIFORNIA. AS A RESULT, A
SHORTWAVE TROUGH AND INSTABILITY SHOWERS WOULD BE FOCUSED SOUTH OF
OUR AREA. SCATTERED TO NUMEROUS LIGHT WRAP-AROUND SHOWERS AND SNOW
SHOWERS ARE EXPECTED IN OUR AREA WITH THE HIGHEST PROBABILITY OF
PRECIPITATION FROM SOUTHERN CURRY COUNTY INTO WESTERN AND SOUTHERN
SISKIYOU COUNTY. THE SNOW LEVEL LOOKS TO BE UNUSUALLY LOW FOR THIS
TIME OF YEAR, AT 3000 TO 3500 FEET, BUT ANYTHING MUCH MORE THAN A
DUSTING LOOKS TO BE RESTRICTED TO THE SIERRA NEVADA.

I HAVE MAINTAINED A SLIGHT CHANCE TO CHANCE OF SHOWERS TUESDAY NIGHT
WITH BOTH THE GFS AND ECMWF MODELS INDICATING A TREND OF DECREASING
SHOWERS AND SNOW SHOWERS AS THE UPPER LOW MOVES EAST AND FARTHER
AWAY FROM THE AREA. DURING THIS TIME...AN EAST TO NORTHEAST FLOW
ALOFT WOULD RESULT IN THE HIGHEST PROBABILITY OF SHOWERS OVER THE
HIGHER TERRAIN OF THE EAST SIDE AND OVER THE CASCADES.

POPS WERE DECREASED FOR WEDNESDAY WITH A BRIEF PERIOD OF WEAK
RIDGING EXPECTED TO BUILD IN FROM THE WEST. A FEW LIGHT OVERRUNNING
SHOWERS WOULD NOT BE OUT OF THE QUESTION...ESPECIALLY NEAR THE COAST
INTO DOUGLAS COUNTY.

LATE WEDNESDAY NIGHT...THE GFS SOLUTION IS MORE PROGRESSIVE AND
INDICATES THE NEXT FRONTAL SYSTEM WILL REACH THE COAST WHILE THE
ECMWF HOLDS OFF THE ARRIVAL OF A WEAKER VERSION OF THE FRONT UNTIL
LATE THURSDAY AFTERNOON. THUS, THE FORECAST DETAILS BETWEEN
WEDNESDAY NIGHT AND FRIDAY NIGHT ARE UNCERTAIN BUT CONFIDENCE IS
HIGH THAT AN ACTIVE PATTERN WILL CONTINUE. ANOTHER COLD UPPER LOW IS
EXPECTED TO SEND A COUPLE OF MODERATE TO STRONG COLD FRONTS INTO THE
REGION BETWEEN THURSDAY NIGHT AND THE END OF THE WEEK.  /DW

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY UNTIL 5 AM PDT SATURDAY FOR ORZ030-031.
     WINTER WEATHER ADVISORY UNTIL 5 AM PDT SATURDAY ABOVE 5000 FEET
     FOR FOR ORZ027-028.

CA...NONE.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 8 PM PDT THIS EVENING FOR
     PZZ350-356-370-376.
     SMALL CRAFT ADVISORY FOR WINDS FROM 6 AM TO 5 PM PDT SATURDAY
     FOR PZZ350-356-370-376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 PM PDT SUNDAY
     FOR PZZ350-356-370-376.

NSK/DW/JRS

In the hours before

Local storm report, Mar 28, 10:58 PM PDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1058 PM PDT FRI MAR 28 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1058 PM     HEAVY RAIN       2 SSW OBRIEN            42.05N 123.71W
03/28/2014  E2.09 INCH       JOSEPHINE          OR   TRAINED SPOTTER

            HEAVY RAIN DURATION 24 HOURS OBSERVER
            LOCATION 1 MI S OF OBRIEN

&&

NWS MEDFORD OR
IRIS SYSTEM
Local storm report, Mar 28, 10:59 PM PDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1059 PM PDT FRI MAR 28 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1059 PM     HEAVY RAIN       2 ENE MURPHY            42.36N 123.29W
03/28/2014  E1.01 INCH       JOSEPHINE          OR   TRAINED SPOTTER

            HEAVY RAIN DURATION 12 HOURS OBSERVER
            LOCATION GRANTS PASS

&&

NWS MEDFORD OR
IRIS SYSTEM

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 3:39 PM PDTGale WatchMFR11 hr
Mar 29, 3:39 PM PDTHazardous Seas WatchMFR11 hr
Mar 29, 3:39 PM PDTSmall Craft Advisory for WindsMFR11 hr

Nearby

Gale Warnings in Oregon, 2014Every gale warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.